International Journal of Mathematics and Mathematical Sciences
Volume 16 (1993), Issue 4, Pages 669-674

A common fixed point theorem of Meir and Keeler type

Y. J. Cho,1 P. P. Murthy,2 and G. Jungck3

1Department of Mathematics, Gyeongsang National University, Jinju 660-701, Korea
2Balajee Guest House, Street-37, Sector-5, Bhilai (M.P.) 490 006, India
3Department of Mathematics, Bradley University, Peoria, Illinois 61625, USA

Received 10 June 1992; Revised 22 September 1992

Copyright © 1993 Y. J. Cho et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


In this paper, we introduce the concept of compatible mappings of type (A) on a metric space, which is equivalent to the concept of compatible mappings under some conditions, and give a common fixed point theorem of Meir and Keeler type. Our result extends, generalized and improves some results of Meir-Keeler, Park-Bae, Park-Rhoades, Pant and Rao-Rao, etc.